Alert archive / New Hampshire / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 24, NWS Gray, ME
NWS Gray, ME issued this severe thunderstorm warning at Jun 21, 2021, 5:47 PM EDT for Coos County, New Hampshire. It was in force for 43 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 21, 2021, 5:47 PM EDT (21:47 UTC)
- Expired
- Jun 21, 2021, 6:30 PM EDT
- In force
- 43 min
- Issued by
- NWS Gray, ME
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Coos County, NH
The radar
The Burlington radar (KCXX), 140 km from the middle of the area, began a volume at 21:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 21, 6:05 PM EDT | HAIL 1.5 | 2 Ssw Colebrook, NH |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 18 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 21, 1:11 PM EDT | Severe Thunderstorm Watch | SPC | 10 hr |
The nearest sounding before it
Gray, ME (KGYX), launched 12:00Z, 9.8 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 20 J/kg
- Mixed-layer CIN
- -144 J/kg
- Mixed-layer LCL
- 1333 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 85 m²/s²
- 0-3 km storm-relative helicity
- 122 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
329
WUUS51 KGYX 212147
SVRGYX
NHC007-212230-
/O.NEW.KGYX.SV.W.0024.210621T2147Z-210621T2230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Gray ME
547 PM EDT Mon Jun 21 2021
The National Weather Service in Gray Maine has issued a
* Severe Thunderstorm Warning for...
Northwestern Coos County in northern New Hampshire...
* Until 630 PM EDT.
* At 547 PM EDT, a severe thunderstorm was located 10 miles southwest
of Colebrook, moving northeast at 30 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Colebrook, Pittsburg, Dixville, Stratford, Columbia, Clarksville
and Stewartstown.
This also includes...
Dixville Notch State Park and Coleman State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4479 7157 4482 7158 4484 7155 4486 7155
4491 7150 4493 7151 4496 7152 4500 7154
4501 7147 4502 7150 4507 7150 4512 7143
4514 7144 4516 7142 4519 7137 4475 7126
4472 7161 4475 7163
TIME...MOT...LOC 2147Z 232DEG 26KT 4483 7170
HAIL...1.00IN
WIND...60MPH
$$
DS1 follow-up statement
607
WWUS51 KGYX 212213
SVSGYX
Severe Weather Statement
National Weather Service Gray ME
613 PM EDT Mon Jun 21 2021
NHC007-212230-
/O.CON.KGYX.SV.W.0024.000000T0000Z-210621T2230Z/
Coos NH-
613 PM EDT Mon Jun 21 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM EDT
FOR CENTRAL COOS COUNTY...
At 612 PM EDT, a severe thunderstorm was located near Colebrook,
moving northeast at 20 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Colebrook, Pittsburg, Dixville, Stratford, Columbia, Clarksville and
Stewartstown.
This also includes...
Dixville Notch State Park and Coleman State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4473 7146 4482 7158 4484 7155 4486 7155
4491 7150 4493 7151 4496 7152 4500 7154
4501 7147 4508 7134 4475 7126
TIME...MOT...LOC 2212Z 238DEG 18KT 4486 7145
HAIL...1.00IN
WIND...60MPH
$$
DSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 21, 5:45 PM EDT, 2 minutes earlier.
Area forecast discussion, Jun 21, 5:45 PM EDT, 2 minutes before
Area Forecast Discussion National Weather Service Gray ME 545 PM EDT Mon Jun 21 2021 .SYNOPSIS... A cold front approaches from the west with showers and storms possible this evening. Some storms could be strong to severe, especially over northern and western areas. The cold front gradually pushes east out over the waters late Tuesday, then high pressure returns for a cooler and quiet end to the week. The heat and humidity begins to build once again this upcoming weekend. && .NEAR TERM /TONIGHT/... 545PM UPDATE... Forecast thinking hasn't changed a whole lot. Line of storms with a few supercells ahead of it will roll into the forecast area from the west over the next few hours, although it is not expected to last long after it arrives. Meanwhile, fog has moved in on the Midcoast and a Dense Fog Advisory will be issued. ORIGINAL DISCUSSION... Moderately unstable and well-sheared air mass in place across the forecast area as of this Monday afternoon. The atmosphere is ripe for severe thunderstorms. However, timing is an issue because the best forcing for ascent remains well to our west in the vicinity of the storms in western NY. This puts into question what our storm coverage will be over the next 8 hours or so. For the time being, strongest storms are likely to remain just north of our border with Canada as well as over upstate NY and Vermont. Cannot rule out isolated storms through 22z but the vast majority of the forecast area will remain quiet. As the evening begins, better lift will enter the forecast area from the west and should allow a few strong to severe storms to enter the watch area across northern and western NH. It'll likely be even later for areas farther south and east. By then, heating will be done and the boundary layer should begin to stabilize somewhat. So if the convection currently to our west doesn't organize greatly and have a well-balanced cold pool with it, the storms entering the CT River Valley south of the watch area will likely weaken and eventually dissipate as they potentially reach central NH. However, a few storms there could be severe upon entering the forecast area. For southeastern NH and our Maine zones south of the mountains, the chances for thunder or much rain for that matter doesn't look good. Storms should fall apart for the most part before entering these areas although a few rumbles will be possible b prior to 06z or so. To summarize, the best chances for severe weather will be in the current severe thunderstorm watch area northeastward to the western ME mountains. The next best chance will be to the south of the watch area along the CT River. Damaging winds will be the main threat although heavy downpours and localized flooding will be possible if and where storms train across western zones. An isolated tornado cannot be ruled out. Otherwise, fog and/or low clouds will move inland early on this evening, mainly northeast of Portland and perhaps into portions of central ME. It could be locally dense on the Midcoast. && .SHORT TERM /6 AM TUESDAY MORNING THROUGH TUESDAY NIGHT/... Mostly cloudy skies are expected on Tuesday in the wake of a cold front that should have moved just offshore around 12z. The question remains how much anafrontal precipitation will occur during the day? The solutions continue to vary with the 12z ECMWF leading the pack with a good dose of rainfall Tuesday afternoon. Did not go that heavy handed at this time and stayed closer to the GFS solution for now. Skies clear out Tuesday night as high pressure moves in. && .LONG TERM /WEDNESDAY THROUGH MONDAY/... Surface high pressure will build to our southwest Wednesday with cooler and much drier air funneling into northern New England on northwest winds. High pressure will crest over the area Wednesday night before settling offshore through the end of the work week. This will bring fair weather, comfortable humidity levels and temperatures in the upper 70s to low 80s with cooler conditions along the coast Thursday and Friday. Going into the weekend a long wave trough at 500 mb deepens to our west as heights rise along the west coast of North America. This will set up deep southwest flow allowing for temperatures and humidity to rise Saturday into Sunday. With the increasing heat and humidity will come the threat for showers and thunderstorms with the best chances for precipitation holding off until Sunday. A cold front will be well offshore Wednesday morning with breezy northwest winds ushering in cooler and drier air. Downsloping winds will allow coastal areas to be the warm spot with highs into the mid 70s there to upper 60s across the north. With mostly sunny skies and dewpoints in the 40s it will be a nice late June day. High pressure crests over the region Wednesday night. Clear skies and light winds will maximize what radiational cooling we can achieve on one of the shortest nights of the year with lows dropping to near 40F in the north to near 50F across the south. High pressure shifts offshore Thursday and will maintain fair weather into Friday. Persistent southerly flow around the western edge of the high will keep coastal areas cooler than the interior and will lead to a steady rise in humidity, although dewpoints will not reach the 60s until Friday night. Heat and humidity builds Saturday into Sunday as a long wave trough deepens to our west. A frontal system will become established within the eastern side of the trough and will slowly advance eastward. This frontal system looks to remain to our west through the weekend with Saturday looking to have better chances of being dry than Sunday. Have steadily increased PoPs from 20-40 percent Saturday to 40-60 percent Sunday. Ensembles show high probabilities of PWATs exceeding 1.5 inches and instability greater than 500 J/kg Sunday afternoon so this looks to be a time to watch for strong thunderstorms and heavy rain. && .AVIATION /22Z MONDAY THROUGH SATURDAY/... Short Term...VFR prevails over the majority of the region this afternoon with the only exception being a marine fog and/or stratus bank nipping the coast mainly northeast of PWM. These lower conditions will move farther inland on the Midcoast this evening with lowering cigs and vsbys. The question is does PWM and PSM get into the action. For the time being latest satellite imagery shows the low clouds remaining just east and northeast of PWM and much farther away from PSM. Will go conservative on both of those TAFS. Late this evening and tonight, a cold front approaches from the west with showers and decaying storms. On Tuesday, conditions may become MVFR everywhere in light rain or showers. Long Term...VFR likely Wednesday through Friday. Increasing moisture Friday night through the weekend will bring chances for reduced visibility in overnight fog and scattered showers. && .MARINE... Short Term...South winds will increase this evening ahead of an approaching cold front which will also elevate seas to 4-6 ft. A SCA is currently in effect for the outer waters. Gusts up to 30 kts may develop over all waters when a stronger jet moves overhead later this evening. Winds decrease to below SCA levels as low pressure enters the Gulf of Maine early Tuesday, but waves may prolong SCA conditions. Low pressure shifts east toward the Bay of Fundy by the end of Tuesday with an offshore wind in its wake. Long Term...Winds and seas expected to remain below SCA thresholds as high pressure crosses the waters Wednesday into Thursday and remains just to the east of the waters into Saturday. && .GYX WATCHES/WARNINGS/ADVISORIES... ME...None. NH...None. MARINE...Small Craft Advisory until 6 AM EDT Tuesday for ANZ150-152-154. && NEAR TERM UPDATE...Kimble SHORT TERM...Ekster LONG TERM...Schroeter
Hazardous weather outlook, Jun 21, 1:17 PM EDT, 4 hours 30 minutes before
Hazardous Weather Outlook National Weather Service Gray ME 117 PM EDT Mon Jun 21 2021 MEZ023>028-NHZ014-221730- Coastal York-Coastal Cumberland-Sagadahoc-Lincoln-Knox-Coastal Waldo- Coastal Rockingham- 117 PM EDT Mon Jun 21 2021 This Hazardous Weather Outlook is for south central Maine, southwest Maine and southern New Hampshire. .DAY ONE...This afternoon and tonight. Fog may be locally dense on the coast this evening and tonight. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ANZ150>154-221730- Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM- Penobscot Bay- Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM- Casco Bay- Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM- 117 PM EDT Mon Jun 21 2021 This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...This afternoon and tonight. Areas of dense fog are expected on the waters tonight. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. MEZ007>009-012>014-018>022-033-NHZ004-006>013-015-221730- Northern Oxford-Northern Franklin-Central Somerset-Southern Oxford- Southern Franklin-Southern Somerset-Interior York- Central Interior Cumberland-Androscoggin-Kennebec-Interior Waldo- Interior Cumberland Highlands-Northern Carroll-Southern Carroll- Sullivan-Merrimack-Belknap-Strafford-Cheshire-Eastern Hillsborough- Interior Rockingham-Western And Central Hillsborough- 117 PM EDT Mon Jun 21 2021 This Hazardous Weather Outlook is for Maine, south central Maine, southwest Maine, west central Maine, western Maine, New Hampshire, central New Hampshire, northern New Hampshire and southern New Hampshire. .DAY ONE...This afternoon and tonight. Thunderstorms may move in from the west this evening and possibly produce torrential downpours and gusty to locally damaging winds. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotters are requested to report any severe weather this afternoon and evening. NHZ001>003-005-221730- Northern Coos-Southern Coos-Northern Grafton-Southern Grafton- 117 PM EDT Mon Jun 21 2021 ...SEVERE THUNDERSTORM WATCH 300 IN EFFECT UNTIL 9 PM EDT THIS EVENING... This Hazardous Weather Outlook is for northern New Hampshire. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Severe Thunderstorm Watch. Torrential downpours in thunderstorms may produce localized flash flooding. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotters are requested to report any severe weather this afternoon and evening.
In the hours before
Special weather statement, Jun 21, 4:02 PM EDT, 1 hour 45 minutes before
Special Weather Statement
National Weather Service Gray ME
402 PM EDT Mon Jun 21 2021
MEZ009-212045-
Central Somerset-
402 PM EDT Mon Jun 21 2021
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN SOMERSET COUNTY...
At 401 PM EDT, a strong thunderstorm was located 19 miles northwest
of Jackman, moving northeast at 15 mph.
Winds in excess of 40 mph and half inch hail are possible with this
storm.
Locations impacted include...
Soldiertown, Sandy Bay, Town Of Thorndike, Hammond, Alder Brook,
Pittston Academy Grant, Moose River, Comstock, Forsyth and Brassua.
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 4571 6993 4569 7049 4571 7047 4570 7044
4573 7038 4580 7042 4580 7040 4584 7037
4586 7031 4589 7026 4593 7026 4594 7024
4596 7026 4597 6993
TIME...MOT...LOC 2001Z 238DEG 15KT 4578 7059
DSSpecial weather statement, Jun 21, 5:14 PM EDT, 33 minutes before
Special Weather Statement
National Weather Service Gray ME
514 PM EDT Mon Jun 21 2021
MEZ009-212145-
Central Somerset-
514 PM EDT Mon Jun 21 2021
...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL SOMERSET COUNTY...
At 513 PM EDT, a strong thunderstorm was located 7 miles west of
Seboomook, or 27 miles northeast of Jackman, moving east at 25 mph.
Wind gusts up to 50 mph and half inch hail are possible with this
storm.
Locations impacted include...
Seboomook, Plymouth and Pittston Academy Grant.
If outdoors, consider seeking shelter inside a building.
LAT...LON 4587 6965 4585 6968 4588 6971 4587 6972
4585 6971 4583 6971 4588 6997 4597 6997
4598 6974 4598 6968
TIME...MOT...LOC 2113Z 248DEG 20KT 4592 6988
DSSpecial weather statement, Jun 21, 5:38 PM EDT, 9 minutes before
Special Weather Statement
National Weather Service Gray ME
538 PM EDT Mon Jun 21 2021
NHZ001-002-212215-
Northern Coos-Southern Coos-
538 PM EDT Mon Jun 21 2021
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL COOS COUNTY...
At 538 PM EDT, a strong thunderstorm was located over Bloomfield, or
9 miles southwest of Colebrook, moving northeast at 30 mph.
Winds in excess of 40 mph and half inch hail are possible with this
storm.
Locations impacted include...
Colebrook, Pittsburg, Dixville, Stratford, Columbia, Clarksville and
Stewartstown.
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 4479 7157 4482 7158 4484 7155 4486 7155
4491 7150 4493 7151 4496 7152 4499 7154
4501 7151 4500 7148 4501 7147 4502 7150
4507 7150 4513 7142 4475 7131 4472 7161
4475 7163
TIME...MOT...LOC 2138Z 232DEG 26KT 4483 7167
DSThe office that day
Everything else NWS Gray, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 6:25 PM EDT | Special Weather Statement | GYX | Coos | 35 min |
| Jun 21, 6:38 PM EDT | Severe Thunderstorm Warning | GYX | Coos | 52 min |
| Jun 21, 6:48 PM EDT | Special Weather Statement | GYX | Grafton | 27 min |
| Jun 21, 6:56 PM EDT | Severe Thunderstorm Warning | GYX | Grafton, Sullivan | 35 min |
| Jun 21, 7:01 PM EDT | Special Weather Statement | GYX | Grafton | 29 min |
| Jun 21, 7:36 PM EDT | Special Weather Statement | GYX | Coos | 24 min |
Nearby
Severe Thunderstorm Warnings in New Hampshire, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.